Schizophrenia.com

What is your experience with haloperidol?

Can anyone give a detailed review? Like how positive symptoms were like on it, thr negatives and sexual function? Much appreciated!

It’s a strong med.
My pdoc thinks it’s the best ap

That drug is like cracking a peanut with a sledge hammer. Yeah it works - you will feel so dosed up, you wont be bothered about the voices lol. Im talking about the injection tho.

If your having a crisis - its a good fast way to bring you down back to earth.

Just make sure you insist on getting some Procyclidine with it - or your mouth will twitch like a nosey rabbit on steroids. :slight_smile:

I didn’t have a bad experience with haldol, it worked really well for my positive symptoms and I didn’t have any sexual problems with it. I got off it due too the movement problems I developed with it. I took benztropine and that took care of it. I just decided to go on a newer AP.

Gave me Tardive dyskenesia after a couple of weeks of being put on it.

1 Like

It made me feel a really weird kinda sedated. It affected my every waking moment with my reactions and body movements. Had to take Procyclidine, but that didn’t help much with the movement problems.

I wasn’t even on that stronger dose, and I didn’t notice these things so much myself, as other people did

Treated symptoms very well, but at a high personal cost

I hated Haldol. It made me feel flat BAD. If they want to put me on that again they are going to have to catch me first.

I liked it, it worked. My pdoc just wanted me on a newer med because of less chance of side effects. If I have breakthroughs I ask for it in the emergency room. It is sedating though. But so is one of my new ones, just not as much.

It worked for the positive symptoms but the side effects were intolerable. I was only on it for a few weeks.

It gave me a really bad case of restless leg syndrome, I couldn’t lay in my bed without having to kick my legs every 5 seconds, it was awful. That side effect went away as soon as I quit haldol.

The other side effect I had was extreme dizziness and disorientation. If I was sitting, lying down or walking I was fine, but if I was standing still, for example in line to get a coffee at McDonalds, I felt like I was going to topple over, it was an awful feeling, very disorienting and it happened all the time. That lasted for about 3-4 months after I quit haldol.

I will never take that drug again. It’s also known to have a high incidence of Tardive Dyskinesia which is something you really don’t want to develop.